Doctor insights on:
Dulcolax Laxative Side Effects
About 8 hours: About 8 hours.Get a more detailed answer ›
Not if you: Are planning this long-term.Get a more detailed answer ›
Deep pain when hungry, started after I got a fever and after had taken two tablets of Dulcolax or laxative?
DIVERTICULITIS?: Is ur 74, this may b a DX 2 have looked into. I would not take any more dulco. Or lax. I would get in 2 b cn buy ur pcp. Fever can b a sign of a pocket being infected, best 2 get eval now. If it is diver tic it can rupture and b an emergrncy, & if surgery is needed a colostomy would b needed along with a colon sesection. Ostomy closed after healed. Have surg electively and no ostomy. ...Read more
Took Dulcolax.8hrs later had the cramps & passed bm. But got extremely nauseous- 5min later vomited. Is itFrom the laxative? Still nauseous 2hrs later
Possibly: Dulcolax, by mouth, is a potent laxative and may have precipitated the nausea along with the abdominal cramping and bowel movements. I would be more concerned if you have associated vomiting or abdominal pain and tenderness. Ginger or flat ginger ale helps relieve nausea. See your physician if nausea persists. ...Read more
My period is this time very late (5 days). I took last month very often "dulcolax laxative tablets". Does Dulcolax cause my late period?
Laxative isn't the: Reason. Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illness, eating disorders (bulimia or anorexia), anovulatory cycle (no egg released), travel, hormone irregularities, drug use, meds (i.e., birth control) or medical problems (i.e. PCOS). #1 reason is pregnancy. ...Read more
Does taking stimulant laxatives (like dulcolax pills) when not needed cause less calorie absorption from what you eat since it passes thru faster?
OMG!: I'm sorry, but you're mistaken/misguided. If you're often using stimulant laxatives, I assume you feel very constipated, are attempting weight loss, or are looking to "cleanse." Please reconsider & check out numerous healthtap answers that point to problems with colon cleansers & irritant laxatives, particularly when used casually & frequently. Save your health, and stop please! ...Read more
I took one Dulcolax laxative & a few Dulcolax stool softeners. I had normal BM few hours after. Can Dulcolax cause painful cramping? Very strong
Probably, since...: Dulcolax (bisacodyl) is a stimulant laxative that works by increasing movement of intestines, helping stool to come out, assuming normal GI anatomy without inflammation, stenosis, extrinsic or instrinsic obstruction. Cramping would be a common side effect, but if persistent please seek evaluation. ...Read more
The last two days I have been popping water. A few days before that, I was constapated. Iv been taking Dulcolax laxative tablets for women and miralax (polyethylene glycol)?
Miralax (polyethylene glycol): Miralax (polyethylene glycol) and Dulcolax can definitely get things moving again. If you were constipated and now you're having very watery stools, it time to stop the MiraLAX (polyethylene glycol) and dulcolax. You probably have medication induced cause of diarrhea. ...Read more
Can I take valium, synthroid, (thyroxine) and percocet with Dulcolax sensitive stomache for women for constipation? I am afraid to mix and I only this laxative available and I have not defecated pain medication.
However, am concerned about combination of valium and percocet. Both are sedating and can mix in a deadly cocktail. Very worrisome.
Percocet is the cause of constipation--any way to cut back or talk to doctor about alternative pain control measures? Increase fluids, fiber, consider MiraLAX (polyethylene glycol) which is gentle and effective too. Dulcolax tends to cause cramping; less so with miralax (polyethylene glycol). ...Read more
I'm trying to conceive and am currently 6 days post ovulation, I took Dulcolax stimulant laxative this morning, can it affect implantation or embryo?
SideEffects of abuse: "irritant" purgatives cause: melanosis coli (reversible pigmenting of colon lining), cathartic colon ("floppy" colon with limited muscle tone), & soap or chemical colitis (acute inflammation within hours of "cleansing" enema). Abusers get chronic diarrhea, crampy abdominal pain, edema, nausea/vomiting, muscle weakness, bone pain, lassitude, kidney stones, skin changes, kidney disease, dehydration. ...Read more
Very: Dangerous. It can throw off your entire body chemistry. It can damage the lining of your colon. It can be linked to a deeper psychological problem that needs serious helpto overcome if being abused to lose or maintain weight. ...Read more
What's your concern?: Are you seeking a short term fix for constipation, or a product that can be taken safely for a long time period (; for what indication)? What side effects concern you (there is no laxative that is without some)? What is the underlying cause of your bowel problem--i recommend that be addressed first (before you resort to self medication) so the correct approach or treatment can be started. ...Read more
Possible GI problems: Possible effects include a wide range of GI issues as well as vertigo and other distress. Seek medical attention early to select alternative laxatives. ...Read more
Is there a laxative that can be taken all the time without the bad side effects and risk of dependency?
Find the problem...: I would definitely recommend to find out why do you need to take a laxative on a daily basis. If you are constipated and persist with symptoms you should see a gastroenterologist for more evaluation. Using laxatives for any other reason on a daily basis is not advised. If you want to stay regular a high fiber diet with fruits and veggies along with plenty of water should help. ...Read more
Laxative abuse: Some are electrolyte imbalances, with effects on brain, heart, kidneys and other vital organs. ...Read more
Does MiraLax (polyethylene glycol) count as a laxative? If someone took MiraLax (polyethylene glycol) everyday, what would the side effects be? Could this cause permanent damage?
What's the concern?: Miralax (polyethylene glycol) is a generally safe, non-systemic lavage agent, intended to assist with laxation. Your voiced concern makes me question: for what symptoms has it been prescribed to you, what is the intended dose & duration of use, what have you tried before, what tests have been run prior to starting the product, what other symptoms do you have (weight loss, bleeding, pain), what's the underlying disease? ...Read more
It is ok to take: No reason not to take your analgesics. ...Read more
Stop: The laxatives cause the intestinal tract to move your stools and you may be experiencing spasms. Allow time for the meds to wear off. If the pain gets worse you should have it evaluated. ...Read more